|Management of Kaletra-induced abdominal pain
Nov 2, 2002
I am a pharmacy student and have an 8 yo male patient who is experiencing abdominal pain with Kaletra (dose is 3cc po bid). His other meds are Zerit (dose unknown) and Bactrim 2 tsp M,W,and F. MD is considering giving Maalox for the pain, but wants to know if there are recognized medications to be tried (i.e. some type of protocol) when treating abdominal pain caused by Kaletra. Any advice? Thanks!
| Response from Dr. Boyle
Abdominal pain is uncommon with Kaletra, although other GI side effects (including nausea and diarrhea) are. First, I would make sure the patient didn't have something else causing his pain, then I would use maalox and other treatments in an effort to alleviate it. There are no studies I'm aware of that give guidance regarding treating antiretroviral associated abdominal pain.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.